| Catalog Number |
TRI-25 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Improper cutting wire orientation can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is pre-curved and is provided with a pre-curved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ other factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user to "uncoil and straighten sphincterotome" upon removing device from packaging.The user is then instructed to "carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook tri-tome pc triple lumen sphincterotome.The sphincterotome presented irregular angulation [incorrect cutting wire orientation].
Additional Manufacturer Narrative
Concomitant medical products: cook tracer metro direct wire guide, metii-35-260.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Improper cutting wire orientation can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is pre-curved and is provided with a pre-curved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ other factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user to "uncoil and straighten sphincterotome" upon removing device from packaging.The user is then instructed to "carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.